MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 5.0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX TI 5.0 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72200755
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the anchor of the twinfix was swollen, no further details.It is unknown if there was a back-up device available, however, it was mentioned that an additional bone hole was needed.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that in the absence of the requested medical documentation, clinical factors which could have contributed to the reported adverse event could not be definitively concluded, and a causal relationship between the smith and nephew¿s twinfix anchor and the reported swelling could not be established with the limited information provided.It was reported, it is unknown if there was a back-up device.Per the complaint, an additional bone hole was required and there was no delay in the procedure and no other complications were reported.The impact to the patient was the additional bone hole.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX TI 5.0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18511115
Report Number1219602-2024-00118
Device Sequence Number20597234
Product Code JDR
UDI-Device Identifier03596010577986
UDI-Public03596010577986
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200755
Device Lot Number2131555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown